A metapopulation model for malaria with transmission-blocking partial immunity in hosts - Archive ouverte HAL Access content directly
Journal Articles Journal of Mathematical Biology Year : 2012

A metapopulation model for malaria with transmission-blocking partial immunity in hosts

(1) , (2) , (3, 4)
1
2
3
4

Abstract

A metapopulation malaria model is proposed using SI and SIRS models for the vectors and hosts, respectively. Recovered hosts are partially immune to the disease and while they cannot directly become infectious again, they can still transmit the parasite to vectors. The basic reproduction number R₀ is shown to govern the local stability of the disease free equilibrium but not the global behavior of the system because of the potential occurrence of a backward bifurcation. Using type reproduction numbers, we identify the reservoirs of infection and evaluate the effect of control measures. Applications to the spread to non-endemic areas and the interaction between rural and urban areas are given.

Dates and versions

hal-00992227 , version 1 (16-05-2014)

Identifiers

Cite

Julien Arino, Arnaud Ducrot, Pascal Zongo. A metapopulation model for malaria with transmission-blocking partial immunity in hosts. Journal of Mathematical Biology, 2012, 64 (3), pp.423-448. ⟨10.1007/s00285-011-0418-4⟩. ⟨hal-00992227⟩
145 View
0 Download

Altmetric

Share

Gmail Facebook Twitter LinkedIn More